Alert archive / Colorado / Freeze Warnings in 2005
Freeze Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this freeze warning at Oct 6, 2005, 3:30 PM MDT for 12 counties in Colorado. It took effect at Oct 6, 2005, 9:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2005, 3:30 PM MDT (21:30 UTC)
- In effect from
- Oct 6, 2005, 9:00 PM MDT
- Expired
- Oct 7, 2005, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 8 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 062130 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU OCT 6 2005 COZ038>041-043>047-070530- /X.NEW.KBOU.FZ.W.0002.051007T0300Z-051007T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 330 PM MDT THU OCT 6 2005 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM MDT FRIDAY. CLEAR SKIES AND A DRY AIRMASS ACROSS THE NORTHEAST PLAINS TONIGHT WILL ALLOW STRONG RADIATIONAL COOLING TO OCCUR. TEMPERATURES OVER THE URBAN CORRIDOR...IN THE SOUTH PLATTE VALLEY AND ALONG THE PALMER DIVIDE ARE EXPECTED TO DROP INTO THE MID AND UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$ DANKERS
3 follow-up statements
000 WWUS75 KBOU 070242 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 842 PM MDT THU OCT 6 2005 COZ038>041-043>047-071200- /X.CON.KBOU.FZ.W.0002.051007T0300Z-051007T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 842 PM MDT THU OCT 6 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT FRIDAY... CLEAR SKIES AND A DRY AIRMASS ACROSS THE NORTHEAST PLAINS WILL ALLOW STRONG RADIATIONAL COOLING TO OCCUR OVERNIGHT. TEMPERATURES ACROSS THE URBAN CORRIDOR...IN THE SOUTH PLATTE VALLEY AND ALONG THE PALMER DIVIDE ARE EXPECTED TO DROP INTO THE MID AND UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$ COOPER
000 WWUS75 KBOU 070859 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 259 AM MDT FRI OCT 7 2005 COZ038>041-043>047-071400- /X.CON.KBOU.FZ.W.0002.000000T0000Z-051007T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 259 AM MDT FRI OCT 7 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... CLEAR SKIES OVERNIGHT HAVE ALLOWED FOR STRONG RADIATIONAL COOLING ACROSS THE FRONT RANGE AND EASTERN PLAINS. TEMPERATURES WILL BOTTOM OUT JUST BELOW THE FREEZING MARK OVER MUCH OF THE AREA AT SUNRISE BEFORE WARMING INTO THE 40S BY MID MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS TO PROTECT THEM FROM THE COLD. OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS. $$
000 WWUS75 KBOU 071352 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 752 AM MDT FRI OCT 7 2005 COZ038>041-043>047-071500- /X.EXP.KBOU.FZ.W.0002.000000T0000Z-051007T1400Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH... FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL... LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL... KUTCH...PUNKIN CENTER 752 AM MDT FRI OCT 7 2005 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... TEMPERATURES ARE STARTING TO RISE AND THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. THE THREAT OF DAMAGE FROM FREEZING TEMPERATURES HAS ENDED FOR NOW. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 6, 2:50 PM MDT, 40 minutes earlier.
Area forecast discussion, Oct 6, 2:50 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT WED OCT 6 2005 .SHORT TERM...SKIES HAVE BEEN MOSTLY SUNNY THROUGH THE AFTERNOON WHILE COOL...DRY AIR HAS BEEN MOVING INTO THE STATE FROM THE NORTH. DEW POINTS IN WELD AND LOGAN COUNTIES HAVE FALLEN IN THE UPPER 20S WITH DEW POINTS IN SOUTHERN WYOMING DOWN TO THE LOWER 20S AT PLACES. WITH THE DRY AIR AND CLEAR SKIES EXPECTED TO CONTINUE TONIGHT...WE SHOULD HAVE THE RIGHT CONDITIONS FOR STRONG RADIATIONAL COOLING AND TEMPERATURES DROPPING BELOW THE FREEZING MARK. WILL CONTINUE THE FREEZE WARNING FOR THE PLAINS. FOR THURSDAY...WEAK RIDGING ALOFT WILL BE OVER THE STATE ALONG WITH AN WEAK SHORT WAVE EMBEDDED IN THE FLOW. AT THIS TIME...THERE DOES NOT APPEAR TO BE TOO MUCH MOISTURE ASSOCIATED WITH THIS FEATURE...SO DO NOT EXPECT MUCH MORE THAT WIND SHIFTS IN THE MOUNTAIN AREAS ASSOCIATED WITH THE TROUGH PASSAGE. THE COLD AIR MASS WILL REMAIN ENTRENCHED OVER THE AREA...SO TEMPERATURES MAY NOT GET MUCH WARMER THAN WHAT WE SAW TODAY. .LONG TERM...SKIES SHOULD BECOME CLEAR WITH LIGHT WINDS UNDER A STRENGTHENING INVERSION THURSDAY NIGHT...SO LOCATIONS THAT DO NOT HAVE MUCH OF A DRAINAGE WIND WILL LIKELY FREEZE AGAIN. SUBSTANTIAL WARMING ALOFT WITH LOW LEVELS LAGGING BEHIND ON FRIDAY AND SATURDAY. IN ADDITION WE COULD HAVE A WEAK DENVER CYCLONE KEEPING AREAS CLOSER TO THE FOOTHILLS COOLER. PRETTY DRY AIR THROUGHOUT ON FRI AND SAT... MAYBE A FEW HIGH CLOUDS. ALL OF THIS PRETTY WELL COVERED IN THE GOING FORECAST. MODELS ARE CONVERGING A BIT WITH THE BIG SYSTEM FOR EARLY NEXT WEEK. TODAYS RUNS SHOW MORE ENERGY COMING THROUGH THE MIDDLE OF THE TROUGH. SOME DEBATE ABOUT THE RELATIONSHIP BETWEEN THE MAIN WAVE NOW IN THE GULF OF ALASKA AND AN UPSTREAM JET STREAK SOUTH OF THE ALEUTIANS. ECMWF SHOWS THIS STRONG ENOUGH TO DUMP A LITTLE MORE COLD AIR INTO THE BACKSIDE OF THE TROUGH AS THE FIRST WAVE CLOSES OFF... MAKING IT A LITTLE STRONGER AND SLOWER. IT CERTAINLY LOOKS LIKE ENOUGH TO AT LEAST SLOW DOWN AND CLOSE OFF THE LOW TO OUR SOUTH WHICH IS THE SOLUTION WE ARE TRENDING TOWARD. TIMING IS STILL HARD... MAINLY WHEN WILL THE TROUGH REALLY START TO SLOW DOWN. IT COULD COME PLODDING ACROSS SUNDAY NIGHT AND MONDAY...OR WE COULD BE WAITING FOR THE LIFT TO ARRIVE ON SUNDAY AND HAVE MOST OF THE PRECIPITATION MONDAY AND TUESDAY. IN ANY EVENT...LOOKING MORE LIKE A SUBSTANTIAL WEATHER MAKER AND I HAVE TRENDED FORECASTS THAT WAY. AS FAR AS TEMPERATURES GO...IT IS NOT LOOKING ANY COLDER THAN YESTERDAYS SYSTEM...MAYBE EVEN A LITTLE WARMER. THE SLOWER SOLUTION MIGHT BE A LITTLE COLDER AT LEAST BY THE END OF THE EVENT. BEST BET AT PRESENT IS A COLD RAIN FOR THE PLAINS...WITH SIGNIFICANT SNOW POSSIBLE IN THE HIGHER ELEVATIONS OF THE FRONT RANGE. MAYBE SOME WEAK OROGRAPHIC SNOW IN THE MOUNTAINS RIGHT BEHIND THE SYSTEM...BUT IT LOOKS LIKE A DRY NW FLOW PERIOD FOLLOWING THIS SYSTEM AS THE ERN U.S. LONGWAVE TROUGH IS REINFORCED. && .BOU WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FOR ALL THE PLAINS FROM 10 PM MDT TONIGHT UNTIL 9 AM MDT THURSDAY. && KDRBY/GIMMESTAD
Hazardous weather outlook, Oct 6, 11:05 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT THU OCT 06 2005 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT THU OCT 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SUNNY SKIES WILL CONTINUE OVER THE COLORADO PLAINS THROUGH THIS AFTERNOON WITH BELOW NORMAL TEMPERATURES. TEMPERATURES TONIGHT WILL NOT BE AS COLD AS THIS MORNING...EXCEPT ON THE PALMER DIVIDE WHERE SUB-FREEZING TEMPERATURES WILL BE POSSIBLE. A FREEZE WARNING MAY BE NEEDED TONIGHT ACROSS EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER WEATHER SYSTEM WILL DEVELOP OVER COLORADO BY LATE IN THE WEEKEND AND AFFECT NORTHERN COLORADO THROUGH EARLY NEXT WEEK. THIS SYSTEM COULD BRING SIGNIFICANT SNOW TO THE MOUNTAINS...THE EASTERN FOOTHILLS AND URBAN CORRIDOR FROM LATE SUNDAY THROUGH MONDAY. PRESENT INDICATIONS ARE THAT IT WILL BE WARM ENOUGH FOR A MIXTURE OF RAIN AND SNOW FARTHER TO THE EAST ON THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/GARD...WFO BOULDER
Nearby
Freeze Warnings in Colorado, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.